Semiparametric estimation of dynamic conditional expected shortfall models
Juan Carlos Escanciano and
Silvia Mayoral
International Journal of Monetary Economics and Finance, 2008, vol. 1, issue 2, 106-120
Abstract:
The paper proposes a simple estimator for a class of Conditional Expected Shortfall risk measures. The estimator is semiparametric, in the sense that it does not require a full specification of the conditional distribution of the data, and it is very simple to compute, being a least squares estimator with a closed form expression. We establish its consistency and asymptotic normality under mild regularity conditions. A simulation study provides evidence of the excellent finite-sample properties of the estimator and an application to some exchange rates highlights the semiparametric aspect of the new estimator.
Keywords: conditional value at risk; CVaR; Tail VaR; coherent risk measures; tail risk; market risk; conditional distribution; semiparametric estimation; conditional expected shortfall models. (search for similar items in EconPapers)
Date: 2008
References: Add references at CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
http://www.inderscience.com/link.php?id=19217 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ids:ijmefi:v:1:y:2008:i:2:p:106-120
Access Statistics for this article
More articles in International Journal of Monetary Economics and Finance from Inderscience Enterprises Ltd
Bibliographic data for series maintained by Sarah Parker ().